Surveys in Mathematics and its Applications

ISSN 1842-6298 (electronic), 1843-7265 (print)
Volume 14 (2019), 159 -- 171

Creative Commons License
This work is licensed under a Creative Commons Attribution 4.0 International License.


Y. U. Gaba, C. A. Agyingi, Binayak S. Choudhury and P. Maity

Abstract. In the present work the use of ternary relations is introduced in fixed point theory to obtain some fixed point results in G-metric spaces. Amongst several generalizations of metric spaces suggested in recent times, G-metric spaces are the ones in which the metric is replaced by a function through which sets of three elements are assigned to non-negative real numbers. A ternary relation is assumed on the space and a generalized contractive condition is assumed for the triplets of elements related by the ternary relation. Fixed point and related results are established for such contractions as generalization of contractive mapping principle. The case without the assumption of ternary relation on the space is also discussed. There are some corollaries and illustrative examples. The illustrations establish the actuality of the generalization. The methodology of the proofs are new in the context of G-metric spaces.

2010 Mathematics Subject Classification: Primary 54H25, 47H05; Secondary 47H09, 47H10.
Keywords: G-metric spaces, Ternary relation, Fixed point, Orbital point, Contraction.

Full text


  1. R. P. Agarwal, E. Karapinar, D. O'Regan and A. F. Roldán-López-de-Hierro, Fixed point theory in metric type spaces, Springer, Switzerland (2015). MR3468750. Zbl 1347.54001.

  2. A. H. Ansari, A. Razani and N. Hussain, New best proximity point results in G-metric space, J. Linear Topol. Algebra 6(1) (2017), 73--89. MR3656336. Zbl 07007632.

  3. H. Aydi, M. Postolache and W. Shatanawi, Coupled fixed point results for (ψ,φ)- weakly contractive mappings in ordered G-metric spaces, Comput. Math. Appl. 63 (2012), 298--309. MR2863501. Zbl 1238.54020.

  4. H. Aydi, W. Shatanawi and C. Vetro, On generalized weakly G-contraction mapping in G-metric spaces, Comput. Math. Appl. 62(11) (2011), 4222--4229. MR2859977. Zbl 1236.54036.

  5. L. B. Ciric, On some maps with a nonunique fixed point, Publ. Inst. Math. (Beograd) (N.S.) 17(31) (1974), 52--58. MR0356012. Zbl 0309.54035.

  6. B. S. Choudhury and P. Maity, Coupled fixed point results in generalized metric spaces, Math. Comput. Modelling 54 (2011), 73--79. MR2801866. Zbl 1225.54016.

  7. B. S. Choudhury and P. Maity, Weak contractions on chains in a generalized metric space with a partial order, Afr. Mat. 25(3) (2014), 745--756. MR3248614. Zbl 1302.54072.

  8. B. S. Choudhury and P. Maity, Best proximity point results in generalized metric spaces, Vietnam J. Math. 44(2) (2016), 339--349. MR3502076. Zbl 1348.54045.

  9. B. S. Choudhury, M. Jleli and P. Maity, Best proximity points of discontinuous operator in partially ordered metric spaces, J. Nonlinear Sci. Appl. 10(1) (2017), 308--315. MR3618963. Zbl 07046294.

  10. Y. U. Gaba, λ-sequences and fixed point theorems in G-metric type spaces, Journal of the Nigerian Mathematical Society 35(2)(2016), 303--311.

  11. Y. U. Gaba, New contractive conditions for maps in G-metric type spaces, Advances in Analysis 1(2) (2016), 61--67.

  12. Y. U. Gaba, Common fixed points via λ-sequences in G-metric spaces, Journal of Mathematics 2017 (2017), Article ID 6018054, 7 pages.

  13. Y. U. Gaba, Fixed point theorems in G-metric spaces, J. Math. Anal. Appl. \text455(1)(2017), 528--53. MR3665116. Zbl 1370.54026.

  14. L. Gajic and Z. Lozanov-Crvenkovic, A fixed point result for mappings with contractive iterate at a point in G-metric spaces, Filomat 25 (2) (2011), 53--58. MR2920250. Zbl 1289.54124.

  15. M. Grabiec, Fixed points in fuzzy metric spaces, Fuzzy Sets and Systems 27(3) (1988), 385-389. MR0956385. Zbl 0664.54032.

  16. J. Harjani, B. Lacuteopez and K. Sadarangani, Fixed point theorems for weakly C-contractive mappings in ordered metric spaces, Comput. Math. Appl. 61 (2011), 790--796. MR2770483. Zbl 1217.54046.

  17. E. Hashemi and R. Saadati, EVP, minimax theorems and existence of nonconvex equlibria in complete G-metric spaces, J. Comput. Anal. Appl. 25(3) (2018), 441--451.

  18. L-G Huang and X. Zhang, Cone metric spaces and fixed point theorems of contractive Mappings, J. Math. Anal. Appl. 332(2007), 1468--1476. MR2324351. Zbl 1118.54022.

  19. W. Kirk and B. Sims, Handbook of metric fixed point theory, Kluwer Academic Publishers, 2001. MR1904271.

  20. W. Long, S. Khaleghizadeh, P. Salimi, S. Radenovic and S. Shukla, Some new fixed point results in partial ordered metric spaces via admissible mappings, Fixed Point Theory Appl. 2014 (2014) :117. MR3258674. Zbl 06417814.

  21. Z. Mustafa, H. Obiedat and F. Awawdeh, Some fixed point theorem for mapping on complete G-metric spaces, Fixed Point Theory Appl. 2008 (2008), Article ID 189870. MR2438713. Zbl 1148.54336.

  22. Z. Mustafa and B. Sims, A new approach to generalized metric spaces, J. Nonlinear Convex Anal. 7(2) (2006), 289--297. MR2254125. Zbl 1111.54025.

  23. H. K. Nashine and B. Samet, Fixed point results for mappings satisfying (ψ, φ)-weakly contractive condition in partially ordered metric spaces, Nonlinear Analysis: Theory, Methods and Applications 74 (2011), 2201--2209. MR2781749. Zbl 1208.41014.

  24. J. J. Nieto, A. Ouahab and R. Rodríguez-López, Random fixed point theorems in partially ordered metric spaces, Fixed Point Theory Appl. 2016 (2016): 98. MR3564881. Zbl 1368.54028.

  25. V. M. Sehgal, A fixed point theorem for mappings with a contractive iterate, Proc. Amer. Math. Soc. 23 (1969), 631--634. MR0250292. Zbl 0186.56503.

  26. N. Tahat, H. Aydi, E. Karapinar and W. Shatanawi, Common fixed points for single-valued and multi-valued maps satisfying a generalized contraction in G-metric spaces, Fixed Point Theory Appl. 2012, (2012): 48. MR2921113. Zbl 1273.54078.

Y. U. Gaba
Institut de Mathématiques et de Sciences Physiques (IMSP)/UAC, 01 BP 613 Porto-Novo, Bénin.
Department of Mathematical Sciences, North West University, Private Bag X2046,
Mmabatho 2735, South Africa.
African Center for Advanced Studies, P.O. Box 4477, Yaounde, Cameroon.

C. A. Agyingi
Department of Mathematics and Applied Mathematics, Nelson Mandela University,
P.O. Box 77000, Port Elizabeth 6031, South Africa.
African Center for Advanced Studies, P.O. Box 4477, Yaounde, Cameroon.

Binayak S. Choudhury
Department of Mathematics, Indian Institute of Engineering Science and Technology,
Shibpur, Howrah - 711103, West Bengal, India

P. Maity
Department of Mathematics, National Institute of Technology, Rourkela,
Rourkela-769008, Odisha, India.